Florida, 2001Rip Current in Florida, April 8, 2001
April 8, 2001 · NWS MOB · 1 event in 1 county or zone
1 rip current, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Apr 8, 9:15 AM CST, 1 hour 45 minutes earlier.
Area forecast discussion, Apr 8, 9:15 AM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1015 AM CDT SUN APR 8 2001
WILL UPDATE TO REMOVE MORNING WORDING AND GO WITH MOSTLY CLOUDY THIS
AFTERNOON AND ALSO TO ADD WINDS TO PERIODS 2 AND 3 FOR THE COASTAL
COUNTIES. REMAINDER OF FORECAST LOOKS GOOD WITH NO OTHER MAJOR
CHANGES. UPDATE OUT SOON.
29
.MOB...
AL...NONE.
FL...NONE.
MS...NONE.
In the hours before
Special weather statement, Apr 8, 5:00 AM CST, 6 hours before
ALZ039-051>064-FLZ001>006-MSZ067-075-076-078-079-081800-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT SUN APR 8 2001
HIGH PRESSURE WILL MAINTAIN A STABLE ATMOSPHERE OVER THE REGION INTO
MONDAY. AS A RESULT...THUNDERSTORM DEVELOPMENT IS NOT ANTICIPATED.
THE ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS...FOR SEVERE
WEATHER OPERATIONS...IS NOT EXPECTED THROUGH TONIGHT.
FOR ADDITIONAL INFORMATION...VISIT ETHE NATIONAL WEATHER SERVICE
MOBILE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/MOB.
Rip Current, Santa Rosa
- When
- April 8, 11:00 AM CST
- Where
- Santa Rosa County, Navarre
- Deaths
- 1 direct, 0 indirect
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.693, -87.018 (the zone’s center; the record gives no point)
A 66 year old male drowned in rough surf near Navarre Beach. The man had gone into the rough surf to rescue his granddaughter. He got caught in a strong rip current and drowned. His granddaughter safely made it to shore. The man lived in Okaloosa county. The time of the drowning was estimated to be around noon.
- Rip Current
- A narrow, fast current flowing away from the beach that caused a drowning or rescue.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, April 8 to 9, 20014 deaths · 1 event
- Tornadoes and Flash Flood in Iowa, April 8 to 9, 20017 injured · $518,000 · F1 · 39 events
- Heavy Rain in New York, April 8, 2001$1.0 million · 1 event
- Lightning Strike in Massachusetts, April 8, 2001$125,000 · 1 event
- Flood in New York, April 8 to 15, 2001$100,000 · 1 event
- Damaging Winds in Indiana, April 8, 2001$75,000 · 65 kt wind · 3 events
- Flood in New York, April 8 to 30, 2001$25,000 · 1 event
- Damaging Wind in Ohio, April 8, 2001$20,000 · 1 event
- Hail in Nebraska, April 8, 2001$20,000 · 1 in hail · 1 event
- Tornado and Hail in Missouri, April 8, 2001F0 · 10 events
- Tornado and Flood in Iowa, April 8 to 9, 2001$10,000 · F0 · 9 events
- Flooding in New York, April 8 to 14, 20012 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5240502.